MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
During product evaluation of the returned precision device there was resistance that was felt when inserting the guidewire into the needle.The patient that was involved with the reported device was in stable condition.The procedure outcome was completed successfully.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One 21g needle and 0.021" guidewire were returned for evaluation.No sheath or dilator were returned.The returned needle and guidewire were subjected to visual analysis.There were no gross anomalies noted with the returned guidewire.The needle was examined under microscopy.At the cannula hub junction, there was flash.Dimensional testing was performed by measuring the inner lumen of the needle hub junction and the outer diameter of the guidewire.The inner diameter of the needle was then measured and confirmed to meet manufacturer specifications.The outer diameter of the guidewire was measured and confirmed to meet manufacturer specifications.Functional testing was then performed by inserting the guidewire through the needle.The guidewire passed through the needle.However, there was some resistance felt when initially passing the guidewire through the needle.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results the device met dimensional specifications.However, the exact cause of the reported event cannot be definitively determined.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7873597
Report Number1118880-2018-00128
Device Sequence Number182397
Product Code DYB
UDI-Device Identifier00389701010472
UDI-Public00389701010472
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number70-5130
Device Lot NumberWF16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1